Alert archive / Vermont / High Wind Warnings in 2006
High Wind Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Oct 27, 2006, 3:59 PM EDT for 4 counties in Vermont. It took effect at Oct 28, 2006, 8:00 AM EDT. It was in force for 9 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 2006, 3:59 PM EDT (19:59 UTC)
- In effect from
- Oct 28, 2006, 8:00 AM EDT
- Expired
- Oct 28, 2006, 4:31 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 8:20 AM EDT | NON-TSTM WND DMG | Westford, VT | TREE DOWN ON VT ROUTE 128 |
| Oct 28, 8:35 AM EDT | NON-TSTM WND DMG | Jericho, VT | TREES ON WIRES ALONG IRISH SETTLEMENT RD. |
| Oct 28, 8:35 AM EDT | NON-TSTM WND DMG | Starksboro, VT | VT ROUTE 17, LARGE TREE DOWN |
| Oct 28, 8:35 AM EDT | BLIZZARD | Jericho, VT | TREES ON WIRES ALONG IRISH SETTLEMENT RD. |
| Oct 28, 10:18 AM EDT | NON-TSTM WND GST 63 | Jericho, VT | |
| Oct 28, 10:25 AM EDT | NON-TSTM WND DMG | Underhill, VT | TREE DOWN ON PLEASANT VALLEY ROAD. |
| Oct 28, 11:09 AM EDT | NON-TSTM WND DMG | Richford, VT | POWER LINES DOWN. VACANT HOUSE BLOWN DOWN BY HIGH GUSTS OF WIND. NO INJURIES. |
| Oct 28, 11:15 AM EDT | NON-TSTM WND DMG | Underhill, VT | MORE TREES DOWN ALONG PLEASANT VALLEY ROAD. |
| Oct 28, 12:07 PM EDT | NON-TSTM WND DMG | Jericho, VT | TREES DOWN |
| Oct 28, 12:09 PM EDT | NON-TSTM WND DMG | Richmond, VT | TREE DOWN ON HALF OF GOV PECK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 271959 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 359 PM EDT FRI OCT 27 2006 ...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS SATURDAY... .A POWERFUL LOW PRESSURE SYSTEM...LOCATED OVER THE TENNESSEE RIVER VALLEY AT 4 PM FRIDAY...WILL TRACK INTO THE NORTHEAST UNITED STATES ON SATURDAY. AS THE LOW PRESSURE AREA INTENSIFIES... SOUTHEAST WINDS WILL INTENSIFY ACROSS THE NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS IS TYPICAL IN SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST WINDS...WITH GUSTS UP TO 70 MPH EXPECTED. VTZ016>019-280400- /O.UPG.KBTV.HW.A.0002.061028T1200Z-061029T0000Z/ /O.NEW.KBTV.HW.W.0002.061028T1200Z-061029T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 359 PM EDT FRI OCT 27 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING FOR THE WEST SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. DAMAGING WINDS ARE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS DURING THE DAY SATURDAY. SOUTHEAST WINDS WILL INCREASE FROM 20 TO 30 MPH SATURDAY MORNING...TO 30 TO 40 MPH WITH GUSTS LOCALLY TO 70 MPH IN THE AFTERNOON. VALLEYS AND MOUNTAIN PASSES ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER...AND POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE REGION AND SHIFTS WINDS INTO THE SOUTHWEST. WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES ARE POSSIBLE ON SATURDAY AS A RESULT OF THE STRONG WINDS. PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU LIVE NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY...IF YOU PLAN TO TRAVEL IN THE AREA TOMORROW...BE ADVISED THAT WINDS MAY RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN PASSES...POSING A HAZARD TO TRAVELERS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
4 follow-up statements
000 WWUS71 KBTV 280229 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1029 PM EDT FRI OCT 27 2006 ...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS SATURDAY... .A POWERFUL LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY TONIGHT...WILL TRACK INTO THE NORTHEAST UNITED STATES ON SATURDAY. AS THE LOW PRESSURE AREA INTENSIFIES...SOUTHEAST WINDS WILL INTENSIFY ACROSS THE NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS IS TYPICAL IN SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST WINDS...WITH GUSTS UP TO 70 MPH EXPECTED. VTZ016>019-281030- /O.CON.KBTV.HW.W.0002.061028T1200Z-061029T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1029 PM EDT FRI OCT 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY. DAMAGING WINDS ARE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS DURING THE DAY SATURDAY. SOUTHEAST WINDS WILL INCREASE FROM 20 TO 30 MPH SATURDAY MORNING...TO 30 TO 40 MPH WITH GUSTS LOCALLY TO 70 MPH IN THE AFTERNOON. VALLEYS AND MOUNTAIN PASSES ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER...AND POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE REGION AND SHIFTS WINDS INTO THE SOUTHWEST. WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES ARE POSSIBLE ON SATURDAY AS A RESULT OF THE STRONG WINDS. PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU LIVE NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY... IF YOU PLAN TO TRAVEL IN THE AREA TOMORROW...BE ADVISED THAT WINDS MAY RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN PASSES... POSING A HAZARD TO TRAVELERS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 280802 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 402 AM EDT SAT OCT 28 2006 ...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS TODAY... .A POWERFUL LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY ...WILL TRACK INTO THE NORTHEAST UNITED STATES TODAY. THE LOW PRESSURE AREA WILL INTENSIFY...ALLOWING SOUTHEAST WINDS TO INTENSIFY ACROSS THE NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS IS TYPICAL IN SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST WINDS...WITH GUSTS UP TO 70 MPH EXPECTED. VTZ016>019-281615- /O.CON.KBTV.HW.W.0002.061028T1200Z-061029T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 402 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. DAMAGING WINDS ARE EXPECTED ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS DURING THE DAY TODAY. SOUTHEAST WINDS WILL INCREASE FROM 20 TO 30 MPH THIS MORNING...TO 30 TO 40 MPH WITH GUSTS LOCALLY TO 70 MPH IN THE AFTERNOON. VALLEYS AND MOUNTAIN PASSES ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER...AND POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE REGION AND SHIFTS WINDS INTO THE SOUTHWEST. WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES ARE POSSIBLE TODAY AS A RESULT OF THE STRONG WINDS. PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU LIVE NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY... IF YOU PLAN TO TRAVEL IN THE AREA...BE ADVISED THAT WINDS MAY RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN PASSES...POSING A HAZARD TO TRAVELERS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 281530 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1130 AM EDT SAT OCT 28 2006 ...POTENTIALLY DAMAGING WINDS UP TO 70 MPH ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS TODAY... .A POWERFUL LOW PRESSURE SYSTEM WILL BE OVER CENTRAL NEW YORK STATE EARLY THIS AFTERNOON. THIS LOW PRESSURE AREA WILL MOVE NORTH INTO CANADA EARLY THIS EVENING. THIS LOW PRESSURE AREA WILL CONTINUE TO INTENSIFY...ALLOWING SOUTHEAST WINDS TO STRENGTHEN ACROSS THE NORTH COUNTRY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST WEST OF THE SPINE OF THE GREEN MOUNTAINS. AS IS TYPICAL IN SOUTHEASTERLY WIND REGIMES...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT ARE EXPECTED TO SEE THE HIGHEST WINDS...WITH GUSTS UP TO 70 MPH EXPECTED. VTZ016>019-282330- /O.CON.KBTV.HW.W.0002.000000T0000Z-061029T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1130 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS... DAMAGING WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS. WINDS WILL BE SOUTHEAST AT 30 TO 30 MPH WITH GUSTS LOCALLY TO 70 MPH THIS AFTERNOON. VALLEYS AND MOUNTAIN PASSES ALONG THE SPINE OF THE GREEN MOUNTAINS...AND THEIR WESTERN SLOPES...WILL BE MOST SUSCEPTIBLE TO THE STRONGER ...AND POTENTIALLY DAMAGING WINDS. THE THREAT OF DAMAGING WINDS WILL END LATE SATURDAY EVENING AS AN OCCLUDED FRONT PASSES ACROSS THE REGION AND SHIFTS WINDS INTO THE SOUTHWEST. WIND SPEEDS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS...AND DOWN TREES AND POWER LINES. INTERRUPTIONS IN ELECTRICAL AND PHONE SERVICES ARE POSSIBLE TODAY AS A RESULT OF THE STRONG WINDS. PLEASE TAKE PRECAUTIONS TO PREPARE FOR STRONG WINDS IF YOU LIVE NEAR THE WEST SLOPES OF THE GREEN MOUNTAINS. ADDITIONALLY... IF YOU PLAN TO TRAVEL IN THE AREA...BE ADVISED THAT WINDS MAY RAPIDLY CHANGE IN SPEED NEAR THE MOUNTAIN PASSES...POSING A HAZARD TO TRAVELERS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 282031 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 431 PM EDT SAT OCT 28 2006 ...SUNDAY WILL BE A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW YORK... .A LOW PRESSURE AREA WILL MOVE INTO QUEBEC ON SUNDAY AND CONTINUE TO STRENGTHEN. THIS WILL CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS VERMONT AND NORTHERN NEW YORK ON SUNDAY. VTZ016>019-291000- /O.CAN.KBTV.HW.W.0002.000000T0000Z-061029T0000Z/ /O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 431 PM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH WIND GUSTS UP TO 50 MPH POSSIBLE...AS A LOW PRESSURE AREA CONTINUES TO STRENGTHEN OVER QUEBEC. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ026>031-034-035-087-VTZ001>012-291000- /O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION 431 PM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR NORTHERN NEW YORK AND MOST OF VERMONT...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY. ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH... WITH WIND GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Oct 27, 10:02 AM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Oct 27, 10:02 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1002 AM EDT FRI OCT 27 2006
.SHORT TERM /REST OF TODAY/...
SHALLOW STRATOCU LAYER SLOWLY ERODING FROM THE SOUTH AT 14Z ACROSS
THE FORECAST AREA AS SFC RIDGE CRESTS OVER THE NORTH COUNTRY FOR
REMAINDER OF TODAY. CURRENT FORECAST IS ON TRACK. WILL ISSUE A
QUICK UPDATE FOR SKY TRENDS. REST OF FORECAST REMAINS UNCHANGED.
&&
.PREV DISCUSSION...
/ISSUED 351 AM EDT FRI OCT 27 2006/
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
QUIET WEATHER TODAY...THEN COMPLEX WEATHER SYSTEM MOVES THROUGH ON
SATURDAY.
SFC PLOT SHOWS NORTH TO SOUTH ORIENTED RIDGE FROM CENTRAL NY SOUTH
TO THE DELMARVA COASTLINE. THIS RIDGE WILL SHIFT EAST TODAY. STILL
PLENTY OF CLOUDS THIS MORNING AS LOW LEVEL MOISTURE TRAPPED BELOW
THE SUBSIDENCE INVERSION. HOWEVER WERE HOPEFUL THAT THE CLOUDS
WILL BREAK UP DURING THE DAY WITH SOME SURFACE HEATING. THIS WILL
BE OUR BEST CHANCE IN SEVERAL DAYS IN SEEING THE SUN.
HI CI CLOUDS MOVE IN QUICKLY LATER TODAY HOWEVER AS MOISTURE
AHEAD OF THE NEXT SYSTEM SPILLS OVER THE TOP OF THE RIDGE.
GOOD RUN TO RUN CONSISTENCY ALL WEEK IN FORECASTING THE SOUTHERN
STREAM LOW...NOW OVER OKLAHOMA...TO MOVE INTO THE NORTHEAST LATE
TONIGHT INTO SATURDAY. ONLY DIFFERENCE IS GFS AND NAMS
DOWNPLAYING SPINUP OF SEPARATE COASTAL LOW...WITH MAIN AREA LOW
PRESSURE AREA TRAVELLING UP THE ST. LAWRENCE VALLEY ON
SATURDAY...AND TROUGH EXTENDING SOUTHEAST TO SOUTHERN NEW
ENGLAND. SEE HYDRO SECTION BELOW FOR QPF DISCUSSION.
VERY STRONG WIND EVENT IN THE WORKS FOR SATURDAY. SURFACE LOW
DEEPENS AS IT MOVES ACROSS THE AREA. STRONGEST WIND POTENTIAL IS
ON LEEWARD WESTERN SLOPES OF THE GREEN MOUNTAINS...WHERE LOW
LEVEL SUBSIDENCE/DOWNSLOPING WILL BRING WIND GUSTS UP TO 60 MPH
DOWN TO THE SURFACE. WILL ISSUE HIGH WIND WATCH FOR WESTERN
SLOPES FOR SATURDAY. REST OF AREA WILL LIKELY REACH WIND ADVISORY
CRITERIA ON SATURDAY...WHICH WOULD BE ISSUED AS THE EVENT DRAWS
NEARER PER LOCAL POLICY.
BROUGHT RAIN IN LATE FRIDAY NIGHT...AND HIGHER ELEVATIONS COULD
SEE IT BEGIN WITH SOME SNOW OR SLEET MIXED IN. WARM AIR MOVES IN
QUICKLY SATURDAY MORNING...AND ANY FROZEN PRECIP WILL BE BRIEF.
100 PCNT POPS ON SATURDAY WITH RAIN HEAVY AT TIMES WORDING.
SATURDAY NIGHT LOW IS CENTERED TO NORTH IN QUEBEC...AND LOW LEVEL
WINDS WILL SHIFT TO WESTERLY. PLENTY OF LOW LEVEL MOISTURE...AND
WITH SLOW MOVING SURFACE/UPPER LOW WELL SEE CONTINUED
RAIN/SNOWSHOWERS IN FAVORED UPSLOPE REGIONS SIMILAR TO THIS WEEK.
LONG TERM /SUNDAY THROUGH THURSDAY/...
LOW PRESSURE AREA PULLS OFF TO THE NORTHEAST SUNDAY INTO
MONDAY...AND LINGERING RAIN/SNOWSHOWERS IN INSTABILITY AND
TERRAIN WILL TAPER OFF THROUGH MONDAY. RIDGE BUILDS IN ON TUESDAY
WITH BRIEF RESPITE...THEN A COLD FRONT WEDNESDAY BRINGS ANOTHER
CHC FOR RAIN.
AVIATION /06Z-06Z/...
KBTV...VFR.
KMSS...VFR.
KSLK...MVFR DUE TO CIGS...VFR BY 15Z.
KMPV...MVFR DUE TO CIGS...VFR BY 15Z.
PERSISTENT STRATOCUMULS IN MOIST NW FLOW EARLY EARLY TODAY. THIS
IS WEAKENING AS SOME LOWER DEW PTS AND DRIER AIR HAS WORKED INTO
THE AREA. 3.9 IR SATELLITE SHOWING EDGES ERODING SLOWLY. A RIDGE
OF HIGH PRESSURE WILL MOVE THROUGH TODAY WITH LIGHT WINDS
EXPECTED. HIGH CLOUDS WILL START TO ARRIVE LATER TODAY AND LOWER
AND THICKEN AFTER 00Z TONIGHT IN ADVANCE OF LOW PRESSURE IN THE
SOUTH CENTRAL US. OUTLOOK AFT 06Z...PRECIPITATION ARRIVES AND
EXPECT LOWERING CIGS AND VSBYS DOWN TO MVFR/IFR 06Z-12Z SATURDAY.
HYDROLOGY /SATURDAY INTO SATURDAY NIGHT/...
TWO DISTINCT AREAS OF PRECIP WITH SATURDAYS EVENT. THE HEAVIEST
RAIN FORECAST ALONG SOUTHERN NEW ENGLAND UNDER THE REMNANTS OF
THE SOUTHERN STREAM SHORTWAVE. THIS SYSTEM WILL INTERCEPT THE
BEST MOISTURE FLUX...AND MODEL QPF UP TO 3 INCHES IN SOUTHERN NEW
ENGLAND...BUT TAPERING OFF TO 1 TO 2 IN SOUTHERN VT. RELATIVE MIN
IN QPF IN CENTRAL/NORTHEAST VT IN SHADOWED/DOWNSLOPE
REGIONS...THEN SECOND MAX OVER MONTREAL UNDER THE MAIN UPPER/SFC
LOW.
HIGHER RESOLUTION NAM12 ALSO DEPICTS SMALLER SECONDARY MAX IN
ESSEX COUNTY NY...WHERE UPSLOPE FLOW HEADING INTO ADIRONDACKS
WILL ENHANCE PRECIP AMOUNTS AND BRING FLOOD POTENTIAL TO AUSABLE
AND BOQUET BASINS...AS WELL AS SMALLER RIVERS IN SOUTHEAST ESSEX
COUNTY. OTHER RIVERS AT RISK INCLUDE MISSISQUOI AND
PASSUMPSIC...WHERE PRECIP FORECAST IS LESS...BUT HIGH FLOWS
REMAIN FROM HEAVIER RAIN LAST WEEKEND. SOUTHERN VT RIVERS...OTTER
CREEK...WHITE AT RISK FROM HEAVIER PRECIP FORECAST.
WILL CONTINUE THE FLOOD POTENTIAL OUTLOOK /ALBESFBTV/.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WATCH FOR VTZ016>019 FROM 8 AM SATURDAY TO 8 PM
SATURDAY.
NY...NONE.
&&
SHORT TERM...BANACOSHazardous weather outlook, Oct 27, 4:52 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 452 AM EDT FRI OCT 27 2006 NYZ026>031-034-035-087-VTZ001>012-280900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR- 452 AM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A CHANCE OF WET SNOW WELL AFTER MIDNIGHT TONIGHT WITH UP TO AN INCH OF ACCUMULATION IN THE ADIRONDACKS AND GREEN MOUNTAINS TOWARD SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL EXISTS FOR RIVER FLOODING SATURDAY AFTERNOON AND NIGHT. THE POTENTIAL EXISTS FOR STRONG WINDS SATURDAY AND SUNDAY. A STRONG STORM THREATENS TO BRING A CHANCE OF HEAVY RAIN POSSIBLY BEGINNING AS MIXED PRECIPITATION OVER THE HIGHER TERRAIN ON SATURDAY. THERE IS ALSO THE POSSIBILITY OF STRONG WINDS ESPECIALLY IN THE MOUNTAINS SATURDAY. BLUSTERY AND COLDER AIR WITH A CHANCE OF RAIN OR SNOW SHOWERS WILL FOLLOW SATURDAY NIGHT INTO SUNDAY WITH WIND GUSTS TO 40 MPH ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE LATEST ON THIS UPCOMING WEEKEND WEATHER EVENT. VTZ016>019-280900- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 452 AM EDT FRI OCT 27 2006 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A CHANCE OF WET SNOW WELL AFTER MIDNIGHT TONIGHT WITH UP TO AN INCH OF ACCUMULATION IN THE GREEN MOUNTAINS TOWARD SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL EXISTS FOR RIVER FLOODING SATURDAY AFTERNOON AND NIGHT. THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS TO 60 MPH ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS SATURDAY. WINDS OF THIS MAGNITUDE COULD BRING DOWN TREES OR TREE LIMBS CAUSING POWER OUTAGES. A STRONG STORM THREATENS TO BRING A CHANCE OF HEAVY RAIN POSSIBLY BEGINNING AS MIXED PRECIPITATION OVER THE HIGHER TERRAIN ON SATURDAY. THERE IS ALSO THE POSSIBILITY OF STRONG WIND GUSTS TO 60 MPH ALONG THE IMMEDIATE WESTERN SLOPES OF THE GREEN MOUNTAINS. BLUSTERY AND COLDER AIR WITH A CHANCE OF RAIN OR SNOW SHOWERS WILL FOLLOW SATURDAY NIGHT INTO SUNDAY WITH WIND GUSTS TO 40 MPH ACROSS THE ENTIRE AREA. THERE COULD BE SOME LIGHT SNOW ACCUMULATION IN THE HIGHER TERRAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE LATEST ON THIS UPCOMING WEEKEND WEATHER EVENT AND FORWARD ANY REPORTS OF STRONG WINDS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:21 AM EDT | High Wind Watch | BTV | Addison, Chittenden, Franklin, Rutland | 12 hr |
| Oct 27, 4:26 PM EDT | Winter Storm Watch | BTV | Franklin | 30 hr |
Nearby
High Wind Warnings in Vermont, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.